Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

May 28, 2012Randolph County, North Carolina

NWS Raleigh, NC issued this special weather statement at May 28, 2012, 5:56 PM EDT for Randolph County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2012, 5:56 PM EDT (21:56 UTC)
Expired
May 28, 2012, 7:00 PM EDT
In force
64 min
Issued by
NWS Raleigh, NC

County Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 126 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WWUS82 KRAH 282156
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT MON MAY 28 2012

NCZ039-282300-
RANDOLPH-
556 PM EDT MON MAY 28 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 700
PM EDT...

AT 554 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER 
ULAH...OR ABOUT 9 MILES SOUTH OF ASHEBORO...MOVING NORTH AT 15 MPH. 
ADDITIONAL STORMS WERE LOCATED NEAR RANDLEMAN IN NORTHERN RANDOLPH 
COUNTY...MOVING NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ULAH...ASHEBORO...AND 
RANDLEMAN.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES THE HIGHWAY 64 CORRIDOR IN CENTRAL RANDOLPH COUNTY.

THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH WILL CAUSE 
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS... 
ROADWAYS AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING 
SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY 64 WEST OF 
RAMSEUR.

&&

LAT...LON 3591 8005 3590 7963 3552 7964 3551 8005
TIME...MOT...LOC 2154Z 172DEG 14KT 3561 7984

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at May 28, 3:34 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 28, 3:34 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT MON MAY 28 2012

.SYNOPSIS...
TROPICAL STORM BERYL IS FORECAST TO DRIFT SLOWLY WEST AND NORTHWEST
OVER NORTHERN FLORIDA AND SOUTHERN GEORGIA THROUGH TONIGHT. BERYL
WILL THEN MOVE NORTHEAST ON TUESDAY...TRACKING ALONG THE SC COAST
AND JUST OFF THE NC COAST THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
AS OF 315 PM MONDAY...

OVERVIEW: THE CENTER OF WHAT IS NOW T.D. BERYL WILL CONTINUE TO
DRIFT NORTHWARD THEN NORTHEASTWARD OVER SOUTHEAST GA TONIGHT THROUGH
TUESDAY... THEN TRACK ALONG COASTAL SC TUESDAY NIGHT. HIGH PRESSURE
CENTERED WELL OFF THE NC COAST WILL CONTINUE TO NOSE WESTWARD INTO
NC INTO TONIGHT... BEFORE IT GIVES WAY TO BOTH BERYL'S CIRCULATION
AND TO A WEAK LEE TROUGH JUST NW OF THE AREA ON TUESDAY.

THROUGH TONIGHT: ONCE AGAIN... WITH LITTLE CHANGE IN AIR MASS
CHARACTER... WILL FOLLOW PERSISTENCE THROUGH TONIGHT. A RATHER
IMPRESSIVE BAND OF HEAVY SHOWERS AND A FEW STORMS WILL CONTINUE TO
TRACK TOWARD THE NNW THROUGH THE CENTRAL AND NORTHERN FORECAST AREA
IN THE NEXT FEW HOURS... AND ADDITIONAL SCATTERED HEAVY SHOWERS WILL
CONTINUE TO DEVELOP TO ITS SOUTH INTO EARLY EVENING. LOW LEVEL LAPSE
RATES HAVE STEEPENED TO 7.0-7.5 C/KM WITH MODERATE INSTABILITY
(1500-2000 J/KG OF MLCAPE)... ALTHOUGH MID LEVEL LAPSE RATES ARE
MUCH LOWER AT 5.5 C/KM AND DEEP LAYER SHEAR IS JUST 10-15 KTS...
LIMITING ACCELERATIONS ALOFT AND STORM ORGANIZATION. PRECIPITABLE
WATER REMAINS NEAR 150% OF NORMAL HOWEVER... MOSTLY FOCUSED IN THE
LOWER LEVELS... AND THIS FAVORABLE INSTABILITY AND MOISTURE PACKED
BELOW 700 MB WILL YIELD A RISK OF SCATTERED SHOWERS WITH HEAVY RAIN
UNTIL LOSS OF HEATING BY MID EVENING. LIGHT SURFACE WINDS AND
COPIOUS NEAR-SURFACE MOISTURE FAVOR PRODUCTION OF STRATUS AND FOG
AGAIN OVERNIGHT. LOWS SIMILAR TO THIS MORNING... 66-71.

FOR TUESDAY/TUESDAY NIGHT: AMONG THE LARGE SCALE MODELS... THE ECMWF
APPEARS TO BEST REPLICATE THE PATH AND PACE OF BERYL'S CIRCULATION.
FOLLOWING THIS GUIDANCE... WITH ANOTHER DAY OF HIGH MOISTURE
TRANSPORT IN THE LOW LEVELS ON SOUTHERLY SURFACE-850 MB FLOW... MORE
SCATTERED TROPICAL HEAVY SHOWERS AND A FEW STORMS ARE EXPECTED. THE
LATEST HIGH-RES WRF-NMM DEPICTS PRECIP DEVELOPMENT SIMILAR TO
TODAY... FORMING WITH HEATING FIRST OVER SE NC THEN TRACKING ROUGHLY
NORTHWARD WHILE INCREASING IN COVERAGE/INTENSITY... BUT IT DOES SO A
FEW HOURS LATER... NOT UNTIL EARLY TO MID AFTERNOON. THIS MAY BE A
RESULT OF RESIDUAL CONVECTIVE DEBRIS MID CLOUDS TUESDAY MORNING
SOMEWHAT DELAYING DESTABILIZATION. THE ECMWF ALSO SHOWS MINIMAL QPF
UNTIL MID AFTERNOON... SO WILL DELAY THE BETTER COVERAGE BY A FEW
HOURS. NEVERTHELESS... THE SOUTHERN FORECAST AREA SHOULD SEE
NUMEROUS SHOWERS AND STORMS BY MID AFTERNOON... TRACKING NORTHWARD
AS PRECIPITABLE WATER RISES FURTHER TO NEARLY 2.0 INCHES. COVERAGE
SHOULD LEAST IN THE FAR NORTHWEST WHERE BOTH INSTABILITY AND PW
SHOULD BE A BIT LOWER. SHOWERS/STORMS WILL DIMINISH WITH LOSS OF
HEATING IN THE EVENING... HOWEVER PRECIP WILL LIKELY INCREASE ANEW
IN THE SOUTHEAST TOWARD MORNING AS THE CENTER OF BERYL... WHICH
SHOULD STILL POSSESS SOME TROPICAL CHARACTERISTICS AND THEREFORE BE
NOCTURNALLY ACTIVE... MAKES ITS CLOSEST APPROACH TO OUR AREA. HIGHS
84-87 AND LOWS 67-71. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 325 AM MONDAY...

THE CENTER OF TROPICAL DEPRESSION BERYL IS FORECAST TO BE BETWEEN
CHARLESTON AND MYRTLE BEACH SC AT 12Z WEDNESDAY MORNING...AS IT
MOVES NORTHEAST ALONG THE SC/NC COASTLINE.  THE OFFICIAL TRACK FROM
THE NHC KEEPS BERYL ALONG THE COAST UNTIL IT MOVES TO NEAR NEAR CAPE
HATTERAS WEDNESDAY AFTERNOON AND THEN PUSHES OUT TO SEA.  WITH THE
REMAINING STRONG WINDS FIELDS EAST OF THE STORM AND OFFSHORE...THE
MAIN CONCERN FOR WEDNESDAY WILL BE QPF AS BERYL SHOULD START TO
INTERACT WITH A WEAK SHORTWAVE AND MID LEVEL TROUGH CROSSING THE TN
AND OHIO VALLEYS.  THE COMBINATION OF TROPICAL AIR.... THE MID LEVEL
TROUGH...AND INCREASING UPPER DIVERGENCE ON THE SOUTHERN FRINGE OF
STRONGER WESTERLIES OVER THE NORTHEAST US...SHOULD BEGIN TO ENHANCE
RAINBANDS TO THE NORTH OR NORTHWEST OF THE LOW CENTER TUESDAY NIGHT
INTO WEDNESDAY.  THE 12Z ECMWF HAS SLOWED DOWN TRACK OF THE LOW
CENTER...CLOSER TO THE 12Z GFS AND WITH SLIGHT STRENGTHENING
OFFSHORE OF KILM...BUT IT SHOULD BE NOTED THAT THESE SOLUTIONS ARE
CURRENTLY SLOWER THAN THE OFFICIAL NHC FORECAST.  WHILE THE HEAVIEST
QPF WILL BE ALONG THE TRACK OF THE STORM...IF BERYL DOES INDEED
SLOW....HEAVIER QPF MAY DEVELOP FURTHER NORTH AND WESTWARD WEDNESDAY
MORNING.  THE GFS/CANADIAN QPF AMOUNTS OF 2 TO 4 INCHES OVER THE
SANDHILLS AND COASTAL PLAIN ARE MUCH HIGHER THAN THE ECMWF MODEL AND
HPC FORECASTS...AND WE WILL STICK WITH THE MORE CONSERVATIVE QPF
AMOUNTS RANGING FROM AROUND A TENTH OF AND INCH IN THE TRIAD TO NEAR
1.5 INCHES IN THE SOUTHEAST.

BASED ON INCREASING CONFIDENCE IN BETTER COVERAGE OF PRECIP
WEDNESDAY...ESPECIALLY THE FIRST HALF OF THE DAY...WE WILL LOWER
HIGH TEMPS OVER THE EASTERN HALF OF THE CWA...WITH MID 80S TO AROUND
80 EAST.  TD BERYL SHOULD BEGIN TO ACCELERATE OFF TO THE NORTH AND
EAST...WITH RAINBANDS PIVOTING EASTWARD OUT OF THE CWA WEDNESDAY
AFTERNOON IN THE EVENING HOURS.  RESIDUAL MOISTURE...CLEARING SKIES
AND A WEAKENING PRESSURE GRADIENT MAY LEAD TO FOG DEVELOPMENT BY
THURSDAY MORNING.  LOWS IN THE LOW TO MID 60S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 325 PM MONDAY...

SHORTWAVE RIDGING IN THE WAKE OF TD BERYL BUILD OVER THE CAROLINAS
THURSDAY AS A SHORTWAVE TROUGH DIGS INTO THE MIDWEST.  A COLD FRONT
MOVING INTO THE MID ATLANTIC REGION WILL ATTEMPT TO SLIP BACKDOOR
INTO NORTHEAST NC LATE THURSDAY AND THURSDAY NIGHT...BUT SHOULD
BECOME OVERWHELMED BY RETURN FLOW AND RETURN NORTH BY FRIDAY.  THE
NAM AND GFS ARE QUITE A BIT DEEPER THEN THE ECMWF WITH THE WAVE OVER
THE MIDWEST AND ALSO PRODUCE MORE AIRMASS SHOWERS AND OVER WESTERN
NC THURSDAY AFTERNOON.  WITH THE RIDGE OVERHEAD... WE WILL CONTINUE
A SLIGHT CHANCE OVER THE WESTERN PIEDMONT AND HIGHS IN THE MID TO
UPPER 80S BASED ON 1000-850MB THICKNESSES AROUND 1410M OR ABOUT 15M
ABOVE NORMAL.

MODELS CONTINUE TO ADVERTISE THE POTENTIAL FOR ORGANIZED CONVECTION
FRIDAY INTO FRIDAY NIGHT AS THE AFOREMENTIONED SHORTWAVE LIFTS OUT
OF THE MIDWEST AND A COLD FRONT APPROACHES FROM THE WEST.  NEWER
GUIDANCE HAS NOT CHANGED MUCH IN TERMS OF TIMING...WITH THE LESS
AMPLIFIED ECMWF SOLUTION ABOUT 6 HOURS FASTER THAN THE GFS.  0-6KM
BULK SHEAR INCREASING TO OVER AROUND 50KT AND STRONG WARM SECTOR
THETA E ADVECTION AND DESTABILIZATION FROM THE SOUTHEAST US TOWARD
THE CAROLINAS WITH THE RETREATING WARM FRONT WOULD SUPPORT THE
CONTINUATION OF UPSTREAM CONVECTION INTO CENTRAL NC FRIDAY AFTERNOON
INTO THE EVENING HOURS. HOWEVER...DUE TO THE FORECAST TIMING
DIFFERENCES...CONFIDENCE IN THE COVERAGE OF SEVERE WEATHER IS LOW.
ALSO DEPENDENT ON THE TIMING OF CONVECTION...HIGHS MAY RANGE FROM
THE LOW 80S NORTHWEST TO UPPER 80S SOUTHEAST.

ONCE THE SYSTEM MOVES EAST OF THE AREA SATURDAY...CENTRAL WILL LIE
BETWEEN THE DEPARTING TROUGH AND AN UPPER RIDGE DEVELOPING OVER THE
CENTRAL US...LEADING TO A PERIOD OF MORE TRANQUIL WEATHER AND TEMPS
BACK CLOSER TO NORMAL.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 155 PM MONDAY...

CIG AND VSBY PATTERN ACROSS CENTRAL NC OVER THE NEXT 24 HOURS ARE
EXPECTED TO BE QUITE SIMILAR TO THOSE OF THE PAST 24 HOURS. WHAT IS
NOW T.D. BERYL... LOCATED ABOUT 60 MILES WNW OF JAX AT 11 AM THIS
MORNING... IS EXPECTED TO CONTINUE TO WOBBLE NORTHWARD THEN NNEWARD
ACROSS SE GA THROUGH MIDDAY TUESDAY. CENTRAL NC WINDS IN THE LOWEST
FEW THOUSAND FEET WERE ONSHORE-DIRECTED OUT OF THE SOUTHEAST THIS
MORNING... AND THIS INFLUX OF MOIST TROPICAL ATLANTIC AIR WILL
CONTINUE TO PRODUCE ISOLATED (INT/GSO) TO SCATTERED SHOWERS (BEST
COVERAGE NEAR FAY) INTO EARLY EVENING BEFORE ALL SHOWERS DISSIPATE
BY MID TO LATE EVENING. A FEW ISOLATED STORMS ARE POSSIBLE BUT WILL
BE SHORT-LIVED AND SHOULD NOT OCCUR AT ANY TERMINAL FORECAST SITE
FOR MORE THAN A HALF HOUR. IFR AND MVFR CIGS LIFTED TO VFR BY LATE
MORNING... AND OUTSIDE OF BRIEF MVFR CONDITIONS WITHIN HEAVY
RAINSHOWERS... VFR CONDITIONS WILL HOLD THROUGH EARLY EVENING. AS
WAS THE CASE LAST NIGHT... THE VERY MOIST LOW LEVEL AIR AND LIGHT
SURFACE WINDS WILL FOSTER FOG AND STRATUS DEVELOPMENT... WITH MVFR
CONDITION LIKELY BECOMING IFR FOR A FEW HOURS AT ALL FORECAST SITES.
SREF MODEL PROBABILITIES SHOW A NEAR 50% CHANCE OF IFR CONDITIONS
LATE TONIGHT ESPECIALLY AT RWI/FAY... SO WITH STRATUS DOMINATING
OVER FOG... EXPECT A FEW HOURS OF SUB-THOUSAND-FOOT-AGL CIGS LATE
TONIGHT... EXTENDING PAST DAYBREAK. CIGS SHOULD HEAD BACK UP TO VFR
BY 15-16Z.

LOOKING BEYOND 18Z TUESDAY AFTERNOON... BERYL IS EXPECTED TO TRACK
NORTHEASTWARD OVER COASTAL SECTIONS OF SC LATE TUESDAY THROUGH
TUESDAY NIGHT (BUT NHC BULLETINS SHOULD BE MONITORED FOR THE LATEST
INFORMATION). CIGS/VSBYS WILL STEADILY LOWER THROUGH TUESDAY NIGHT
WITH INCREASING CHANCES FOR HEAVY SHOWERS AND ISOLATED STORMS
THROUGH WEDNESDAY. A PERIOD OF MVFR TO IFR CONDITIONS ARE LIKELY
STARTING LATE TUESDAY NIGHT... LASTING THROUGH EARLY AFTERNOON
WEDNESDAY. FAY WILL SEE THE LOWEST CIGS/VSBYS AND GREATEST PRECIP
COVERAGE. VFR CONDITIONS RETURN WEDNESDAY EVENING BUT AREAS OF
SHALLOW IFR FOG ARE POSSIBLE LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. MVFR CONDITIONS MAY OCCUR FRIDAY AFTERNOON THROUGH FRIDAY
NIGHT IN ASSOCIATION WITH AN INCOMING FRONTAL SYSTEM. VFR CONDITIONS
RETURN SATURDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL/GIH
NEAR TERM...HARTFIELD
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...HARTFIELD
Hazardous weather outlook, May 28, 4:09 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
409 PM EDT MON MAY 28 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
409 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND STORMS THIS AFTERNOON INTO EARLY EVENING ARE LIKELY TO
PRODUCE LOCALLY HEAVY RAIN... AS MUCH AS A HALF INCH OF RAIN IN
LESS THAN A HALF HOUR. THIS HEAVY RAIN MAY PRODUCE FLOODING IN
STREETS AND IN LOW-LYING AND POOR DRAINAGE AREAS. SOME STORMS MAY
PRODUCE WIND GUSTS IN EXCESS OF 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL SCATTERED SHOWERS AND STORMS TUESDAY AFTERNOON AND
EVENING MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. RAINFALL
ASSOCIATED WITH TROPICAL DEPRESSION BERYL WILL BEGIN TO SPREAD
NORTHWARD INTO CENTRAL NORTH CAROLINA TUESDAY NIGHT... AS THE
STORM'S CENTER TRACKS NORTHEASTWARD ALONG THE SOUTH CAROLINA
COAST. THE GREATEST THREAT OF WIDESPREAD HEAVY DOWNPOURS WILL BE
IN THE SANDHILLS AND COASTAL PLAIN... SOUTHEAST OF A LINE FROM
SOUTHERN PINES TO LILLINGTON TO WILSON... TUESDAY NIGHT THROUGH
WEDNESDAY MORNING.

IN ADDITION...A STRONG STORM SYSTEM MAY MOVE ACROSS THE REGION
LATE FRIDAY INTO SATURDAY AND COULD PRODUCE A THREAT OF STRONG
THUNDERSTORMS AND OR HEAVY RAIN.

In the hours before

Special weather statement, May 28, 3:37 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT MON MAY 28 2012

NCZ073>075-083>086-282030-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-STANLY-
337 PM EDT MON MAY 28 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...SCOTLAND...
RICHMOND...MOORE...MONTGOMERY...ANSON AND HOKE COUNTIES THROUGH 430
PM EDT...

AT 332 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PEACHLAND TO 10 MILES SOUTH OF ANTIOCH...OR
ALONG A LINE EXTENDING FROM 11 MILES EAST OF MONROE TO 5 MILES SOUTH
OF RED SPRINGS...MOVING NORTH AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROCKINGHAM...
WAGRAM...ANTIOCH...ANSONVILLE...WADESBORO...HOFFMAN...AND BADIN LAKE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF ON OR NEAR BADIN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES IN
ADVANCE OF THIS LINE OF THUNDERSTORMS. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WITH RAINFALL RATES
OF AN INCH OR MORE PER HOUR. HEAVY RAINFALL WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS
TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY 74 FROM LAURINBURG
WEST TO WADESBORO.

&&

LAT...LON 3551 8029 3551 7976 3532 7920 3527 7922
      3526 7920 3485 7916 3483 7934 3477 7933
      3468 7941 3473 7959 3480 7968 3480 7991
      3489 8032 3519 8029 3516 8035 3519 8050
TIME...MOT...LOC 1932Z 183DEG 23KT 3502 8034 3476 7920

VINCENT
Special weather statement, May 28, 3:47 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT MON MAY 28 2012

NCZ089-282045-
SAMPSON-
347 PM EDT MON MAY 28 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 445
PM EDT...

AT 345 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
EAST OF GARLAND...OR ABOUT 14 MILES SOUTH OF CLINTON...MOVING NORTH
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TURKEY...CLINTON...
AND THE HIGHWAY 24 CORRIDOR THROUGH CENTRAL SAMPSON COUNTY.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 348 AND 355.

THIS STORM WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS
TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY 24 IN CENTRAL SAMPSON
COUNTY.

&&

LAT...LON 3473 7839 3481 7846 3484 7850 3491 7854
      3495 7861 3507 7867 3509 7867 3512 7864
      3512 7865 3514 7863 3519 7863 3522 7822
      3520 7816 3489 7814 3474 7819
TIME...MOT...LOC 1945Z 171DEG 13KT 3483 7825

VINCENT
Special weather statement, May 28, 4:17 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT MON MAY 28 2012

NCZ023>025-040-041-076-282115-
ALAMANCE-CHATHAM-DURHAM-LEE-ORANGE-WAKE-
417 PM EDT MON MAY 28 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...ORANGE...LEE...
DURHAM...CHATHAM AND ALAMANCE COUNTIES THROUGH 515 PM EDT...

AT 413 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF WENDELL TO GOLDSTON...OR ALONG
A LINE EXTENDING FROM 12 MILES NORTH OF SMITHFIELD TO 9 MILES
SOUTHEAST OF SILER CITY...MOVING NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...APEX...JORDAN LAKE...
HARRIS LAKE...FALLS LAKE...WENDELL...NEW HOPE... RALEIGH...AND
MORRISVILLE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 147 AND 306...US HIGHWAY 1
BETWEEN EXITS 76 AND 101...AND HIGHWAY 264 BETWEEN EXITS 378 AND
429.

IF ON OR NEAR HARRIS LAKE...JORDAN LAKE...OR FALLS LAKE...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE UP TO 15 MILES IN ADVANCE OF THIS LINE OF SHOWERS AND
THUNDERSTORMS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!

THESE SHOWERS AND STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH
WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...
CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD ALSO
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON
INTERSTATE 40...HIGHWAY 64...AND HIGHWAY 1.

&&

LAT...LON 3598 7844 3594 7839 3593 7835 3591 7835
      3588 7829 3583 7826 3581 7826 3571 7847
      3560 7861 3558 7943 3607 7943 3608 7868
TIME...MOT...LOC 2013Z 177DEG 15KT 3569 7836 3567 7933

VINCENT
Special weather statement, May 28, 5:22 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT MON MAY 28 2012

NCZ026-027-282215-
FRANKLIN-NASH-
522 PM EDT MON MAY 28 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH AND FRANKLIN COUNTIES
THROUGH 615 PM EDT...

AT 520 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
SOUTHEAST OF SPRING HOPE...OR ABOUT 8 MILES SOUTHWEST OF NASHVILLE...
MOVING NORTHWEST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SPRING HOPE...
NASHVILLE...CASTALIA...AND OTHER AREAS ALONG HIGHWAY 64 IN CENTRAL
NASH COUNTY.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING.
LOCALLY HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING...A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY 64.

&&

LAT...LON 3587 7784 3574 7821 3605 7839 3620 7801
TIME...MOT...LOC 2120Z 153DEG 8KT 3589 7805

VINCENT
Special weather statement, May 28, 5:43 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT MON MAY 28 2012

NCZ038-282245-
DAVIDSON-
543 PM EDT MON MAY 28 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 645
PM EDT...

AT 541 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DENTON...OR ABOUT 11 MILES SOUTHEAST OF LINWOOD...MOVING NORTHWEST AT
15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GORDONTOWN...LINWOOD...
LEXINGTON...AND HIGH ROCK LAKE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 102.

IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
IN ADVANCE OF THESE THUNDERSTORMS. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING...ESPECIALLY ON INTERSTATE 85 BETWEEN EXITS 83
AND 102.

&&

LAT...LON 3585 8042 3585 8039 3587 8040 3600 8025
      3581 8005 3551 8007 3550 8018 3556 8022
      3558 8021 3568 8034 3571 8033 3574 8046
      3577 8046 3579 8048
TIME...MOT...LOC 2141Z 139DEG 13KT 3567 8017

VINCENT
Special weather statement, May 28, 5:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT MON MAY 28 2012

NCZ039-282300-
RANDOLPH-
556 PM EDT MON MAY 28 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 700
PM EDT...

AT 554 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ULAH...OR ABOUT 9 MILES SOUTH OF ASHEBORO...MOVING NORTH AT 15 MPH.
ADDITIONAL STORMS WERE LOCATED NEAR RANDLEMAN IN NORTHERN RANDOLPH
COUNTY...MOVING NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ULAH...ASHEBORO...AND
RANDLEMAN.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES THE HIGHWAY 64 CORRIDOR IN CENTRAL RANDOLPH COUNTY.

THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING
SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON HIGHWAY 64 WEST OF
RAMSEUR.

&&

LAT...LON 3591 8005 3590 7963 3552 7964 3551 8005
TIME...MOT...LOC 2154Z 172DEG 14KT 3561 7984

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:17 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Moore and 1 more73 min
May 28, 3:26 PM EDTSpecial Weather StatementRAHChatham, Harnett, Johnston, Lee, Wake49 min
May 28, 3:37 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more53 min
May 28, 3:47 PM EDTSpecial Weather StatementRAHSampson58 min
May 28, 4:17 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Orange, Wake58 min
May 28, 4:25 PM EDTAreal Flood AdvisoryRAHAnson, Richmond2 hr
May 28, 5:22 PM EDTSpecial Weather StatementRAHFranklin, Nash53 min
May 28, 5:43 PM EDTSpecial Weather StatementRAHDavidson62 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.